Alert archive / New Hampshire / Special Weather Statements in 2012
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Aug 4, 2012, 1:57 PM EDT for Hillsborough County, New Hampshire. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2012, 1:57 PM EDT (17:57 UTC)
- Expired
- Aug 4, 2012, 2:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Boston/Norton, MA
County Hillsborough County, NH
The radar
The Boston radar (KBOX), 122 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -285 J/kg
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
994 WWUS81 KBOX 041757 SPSBOX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 157 PM EDT SAT AUG 4 2012 NHZ012-015-041845- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 157 PM EDT SAT AUG 4 2012 AT 155 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND LOCALLY HEAVY RAINFALL 3 MILES WEST OF LYNDEBOROUGH...OR ABOUT 13 MILES NORTHEAST OF JAFFREY...MOVING NORTHEAST AT 10 MPH. * SOME LOCATIONS AFFECTED INCLUDE...LYNDEBOROUGH...FRANCESTOWN...MONT VERNON AND NEW BOSTON. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. && LAT...LON 4306 7169 4290 7157 4287 7182 4293 7187 $$ FIELD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 10:58 AM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Aug 4, 10:58 AM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1058 AM EDT SAT AUG 4 2012 .SYNOPSIS... VERY WARM AND HUMID WEATHER WILL PREVAIL THIS WEEKEND BUT IT SHOULD REMAIN DRY. A COLD FRONT WILL BRING A ROUND OF SHOWERS AND THUNDERSTORMS SUNDAY NIGHT INTO EARLY MONDAY. DRY WEATHER FOLLOWS FOR THE MIDDLE OF NEXT WEEK...WITH PERHAPS A FEW MORE SHOWERS AND THUNDERSTORMS NEXT THURSDAY OR FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... 1030 AM UPDATE... AREAS OF FOG CONTINUE TO DISSIPATE THIS MORNING. CURRENTLY EXPECTING MOST OF THE FOG TO BE GONE BY 11 AM...WITH PORTIONS OF THE SOUTH COAST OF MA AND RI AND THE ISLANDS HAVING LOW CLOUDS LINGER INTO THE EARLY AFTERNOON. NANTUCKET WILL BE TRICKY...AND CAN ENVISION A SCENARIO WHERE THEN LOW CLOUDS PERSIST MOST OF THE DAY. LATEST MESOANALYSIS SHOWS FAVORABLE CONVECTIVE INDICES WITH MEAN- LAYER CAPES AROUND 2500 J/KG. 04/12Z SOUNDINGS HOWEVER SHOW ABUNDANT DRY AIR ABOVE 650 MB. BETWEEN THAT LEVEL AND THE BOUNDARY LAYER THE AIR IS NOT QUITE AS DRY BUT STILL LOOKS TO BE TOO DRY TO SUPPORT MUCH MORE THAN AN ISOLATED SHOWER OR THUNDERSTORM THIS AFTERNOON. THE WIND PROFILES ARE WEAK...SO AM NOT THINKING SEVERE WEATHER WILL BE A MAJOR CONCERN. THE SLOW MOVEMENT OF ANY SHOWERS OR THUNDERSTORMS WHICH DEVELOP COULD LEAD TO LOCALLY HEAVY RAINFALL. TWEAKED TEMPERATURES AND DEW POINTS TO REFLECT THE LATEST OBSERVATIONS. OTHERWISE...NO MAJOR CHANGES TO THE FORECAST. PREVIOUS DISCUSSION... OTHER CONCERN FOR TODAY IS CONVECTIVE POTENTIAL. 00Z MODELS CONTINUE TREND OF SHOWING QPF OVER SOUTHERN NEW ENGLAND WHICH IS PRIMARILY FOCUSED ON WEAK BOUNDARY LIFTING N ACROSS REGION. AIRMASS WILL CERTAINLY BE UNSTABLE WITH SURFACE BASED CAPES OF 2000-3000 J/KG BUT 0-6KM SHEAR AND MID LEVEL LAPSE RATES ARE WEAK. THIS WOULD SUGGEST SCATTERED SHOWERS/STORMS LATER THIS MORNING AND AFTERNOON WITH HEAVY RAINFALL BEING MAIN THREAT...ALTHOUGH PER SPC DAY 1 OUTLOOK STORMS COULD ALSO PRODUCE STRONG WINDS AND POSSIBLY HAIL. THAT SAID...THERE ARE A COUPLE OF FACTORS THAT LEAD US TO THINKING WE WILL SEE LITTLE IF ANY ACTIVITY TODAY. FIRST IS UPPER RIDGE BUILDING INTO SOUTHERN NEW ENGLAND FROM ATLANTIC WHICH WILL BRING RISING HEIGHTS AND PROVIDE A CAPPED ENVIRONMENT. IN ADDITION MODEL FORECAST SOUNDINGS SHOW LITTLE IN WAY OF MOISTURE AT MID LEVELS... SOMETHING WHICH HINDERED DEVELOPMENT YESTERDAY. AS A RESULT WE ONLY ANTICIPATE ISOLATED SHOWERS/STORMS AT BEST. FORECAST HIGHS ARE A BLEND OF GFS/NAM MOS WITH A LITTLE MORE WEIGHT TOWARD WARMER NAM GIVEN ITS BETTER PERFORMANCE OVER PAST COUPLE OF DAYS. SHOULD TOP OUT IN 80S TO LOWER 90S AND IT WILL CERTAINLY FEEL STEAMY WITH DEWPOINTS IN 60S AND LOWER 70S. && .SHORT TERM /SUNDAY/... ANOTHER WARM AND MUGGY NIGHT AHEAD TONIGHT. UPPER FLOW REMAINS ANTICYCLONIC SO WE SEE LITTLE CHANCE OF SHOWERS OR STORMS DESPITE A GOOD AMOUNT OF INSTABILITY PRESENT. EXPECT A RETURN OF LOW CLOUDS AND FOG ALONG S COAST...AND PROBABLY INTO MORE OF CT/RI/E MA AS WELL GIVEN MORE OF A SOUTHERLY FLOW /AS OPPOSED TO SW/. LOWS ARE A BLEND OF GFS/NAM MOS...IN 60S TO LOWER 70S. RIDGE SLOWLY BREAKS DOWN SUN AS UPPER TROUGH MOVES ACROSS GREAT LAKES. INCREASING SOUTHERLY FLOW MEANS IT WILL BE TOUGH TO SCOUR OUT LOW CLOUDS/FOG ALONG S COAST...BUT THERE SHOULD BE SOME CLEARING ELSEWHERE BEFORE CLOUDS INCREASE AGAIN AHEAD OF APPROACHING COLD FRONT. KEEPING FORECAST DRY AS BETTER DYNAMICS AND DEEPER MOISTURE REMAIN CLOSER TO FRONT ACROSS NY/PA...BUT IT IS POSSIBLE AN ISOLATED SHOWER/STORM DEVELOPS ACROSS WESTERN NEW ENGLAND SUN AFTERNOON. SHOULD BE A LITTLE COOLER GIVEN EXPECTED CLOUD COVER. BLENDED GFS/NAM MOS BUT GAVE MORE WEIGHT TO WARMER NAM WHICH YIELDS HIGHS IN 80S OVER MOST OF AREA. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... HIGHLIGHTS... * HEAVY RAIN AND GUSTY WINDS EXPECTED SUNDAY NIGHT INTO MIDDAY MONDAY * DRY AND SEASONABLE WEATHER INTO THE MIDWEEK PERIOD * ANOTHER DISTURBANCE POSSIBLE THURSDAY CONTINUING INTO THE WEEKEND MODEL DIAGNOSIS... WHILE SUBTLE DIFFERENCES ARE EVIDENT IN THE LATEST MDL FCST SUITE /TIMING AND PHASING OF KEY FEATURES/ THE OVERALL GENERAL PATTERN THRU THE LONG-TERM PERSISTS OF FAVORABLE TROUGHING ACROSS THE GRT LKS RGN INTO THE NERN CONUS...WITH STOUT RIDGING ACROSS THE WRN CONUS...CONSEQUENTIAL OF AN OMEGA BLOCKING PATTERN OVER THE HIGH LATITUDES. INTERESTINGLY...THE END OF MDL FCST GUIDANCE /DAY 8+/ SEEMINGLY HINTS AT A BREAKDOWN OF THE PRESENT PATTERN. NOT SURE THIS IS A MDL SOLN DEFICIENCY. YESTERDAY SOLNS EMPHASIZED A PATTERN SHIFT TO THE EAST...WHILE TODAY THE SHIFT IS TO THE SW...WITH GREATER TROUGHING ACROSS THE ERN CONUS. LITTLE EVIDENCE IN ATMOS TELECONNECTIONS THIS WILL ACTUALLY COME TO FRUITION INTO THE MIDDLE OF AUGUST. MAJORITY OF THE LONG-TERM FCST IS GIVEN TO THE SUNDAY NIGHT THRU TUESDAY MORNING TIMEFRAME. BETTER CONTINUITY AMONGST LONG-TERM GUIDANCE OF HIGH PRES IN CONTROL TILL AROUND THURS WITH ANOTHER COLD FRNTL DISTURBANCE THRU NEW ENGLAND. THEREAFTER LITTLE CONFIDENCE IS WEIGHTED TOWARDS THE REMAINDER OF THE FCST. DETAILS... SUNDAY NIGHT INTO MONDAY... ASIDE FROM THE LATEST 0Z NAM /SLOWEST OF SOLNS/ ALL OTHER MDL SOLNS COMING INTO BETTER AGREEMENT CONCERNING OUTCOMES FOR THE TIME FRAME. INITIALLY SUNDAY NIGHT ACTIVITY IS SEEMINGLY SUPPRESSED WITH WARMER AND DRIER LOW-MID LVL FLOW FROM A STRENGTHENING OFFSHORE BERMUDA HIGH /LESSER ELEVATED INSTABILITY WITH A CONSIDERABLE DRY ATMOS COLUMN/. BUT WITH THE APPROACH OF THE SFC COLD FRNT FROM THE GRT LKS AND ENHANCEMENT OF LLJ /SUSTAINED AROUND 40 KTS ABOVE THE SFC INVERSION/ ALONG AND AHEAD ADVECTING SUB-TROPICAL MOISTURE NEWD /HIGH THETAE/...ANTICIPATING INCREASING SHOWERS AND PSBL T-STORMS /SUB-SEVERE AS CONVECTIVE PARAMETERS AND LOW-MID LVL LAPSE RATES ARE POOR/ WITHIN THE RGN OF BETTER FRONTOGENETICAL LIFT AND MOISTURE CONVERGENCE. CAN/T RULE OUT THE MIX-DOWN OF FASTER MOMENTUM TO THE SFC MAKING FOR SOME BLUSTERY CONDITIONS...YET THE SFC INVERSION LOOKS TO BE STRONG SUNDAY NIGHT INTO MONDAY MORNING LIMITING MOMENTUM MIX-DOWN. PWATS ADVERTISED AROUND 2.25 INCHES ALONG AND AHEAD OF THE SFC COLD FRNT. HEAVY DOWNPOURS AND LOCALIZED FLOODING STILL A POSSIBILITY... ASIDE FROM A FASTER PROGRESSION OF THE SFC COLD FRNT SEEMINGLY A RESULT OF NOCTURNAL PASSAGE. WET WX WILL LIKELY LINGER ACROSS THE COASTLINE INITIALLY CLEARING INTO THE AFTN PD. SFC HIGH PRES BUILDS INTO THE RGN THEREAFTER. MONDAY NIGHT THROUGH WEDNESDAY... INITIALLY COOLER AND DRIER AIR FILTERS ACROSS THE RGN IN WAKE OF THE COLD FRNT ON MONDAY...BUT GRADUALLY OVER TIME W/SWLY FLOW INCREASES RESULTING IN THE RETURN OF WARMER AND MORE HUMID CONDITIONS DAY BY DAY...YET REMAINING SEASONABLE. WEDNESDAY NIGHT INTO THE WEEKEND... FAIR AMNT OF MDL SPREAD RESULTING IN LOW CONFIDENCE IN THE FCST. LEANING TOWARDS THE 03/12Z ECMWF...A WEAK DISTURBANCE IS EXPECTED AROUND THURS STALLING OFFSHORE AND LIFTING BACK NORTH AS A WARM FRNT AND ACCOMPANYING AREA OF LOW PRES FRIDAY INTO SATURDAY AS A DEEPER TROF SWEEPS THRU THE RGN. && .AVIATION /15Z SATURDAY THROUGH WEDNESDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT OVERVIEW...MEDIUM CONFIDENCE. LIFR-IFR STRATUS LIKELY TO LINGER ALONG THE SOUTH COAST AND THE ISLANDS INTO THE EARLY AFTERNOON WITH SLOWLY IMPROVING CONDITIONS. TIMING IS PROBLEMATIC WITH WEAK FLOW NOT HELPING TO DISPERSE THE LOW CLOUDS. SLY FLOW PREVAILS. LOW CONFIDENCE FOR SHRA/TSRA AND THUS HAVE NOT INCLUDED IN TAFS. SHOULD SEE DIURNAL CU 4-5 KFT WITH SEA-BREEZES ALONG THE SHORELINES AROUND 15-16Z. UTILIZING PERSISTENCE...IFR-LIFR LOW STRATUS AND FOG SHOULD BUILD BACK ACROSS THE S COAST AND INTO THE INTERIOR IN THE SAME MANNER AS IT HAS THE PAST COUPLE OF NIGHTS INTO THE MORNING PDS. HAVE TRENDED ACCORDINGLY...WITH A GREATER EXTENT INTO THE INTERIOR WITH LOWER CONDITIONS DUE TO STRONGER SLY FLOW. KBOS TAF...MODERATE CONFIDENCE. CONFIDENT ON THE SEA-BREEZE TIMING AROUND 15Z. LOW TO MODERATE CONFIDENCE CONCERNING PSBL IFR IMPACTS THIS EVNG INTO SUNDAY MORNING WITH LOW FOG AND STRATUS. KBDL TAF...MODERATE CONFIDENCE. PREVAILING VFR...EXPECTING LOWERING TO IFR TOWARDS SUNDAY MORNING. OUTLOOK...SUNDAY NIGHT THROUGH THURSDAY... SUNDAY NIGHT INTO MONDAY...MODERATE CONFIDENCE. COLD FRNT SWEEPS THRU THE TERMINALS ALONG AND AHEAD OF WHICH SHRA AND PSBL TSRA WILL BE HEAVY AT TIMES WITH S/SWLY GUSTY WINDS AROUND 25 KTS. EXPECT MVFR-IFR IMPACTS BOTH VSBY AND CIG...WORST OF WHICH WILL BE ALONG THE S/SE COASTLINE TERMINALS WITH LOW STRATUS AND PSBL FOG. MONDAY NIGHT INTO THURSDAY...MODERATE CONFIDENCE. PREVAILING VFR. NW FLOW GRADUALLY VEERING S/SWLY. ANTICIPATE THE RETURN OF LOW STRATUS AND FOG FOR S/SE SHORELINE TERMINALS TOWARDS THE END OF THE PD. && .MARINE... HIGH CONFIDENCE TODAY THROUGH SUN. LIGHT S/SW FLOW PREVAILS TODAY AND TONIGHT. THIS WILL ALLOW FOR SEA BREEZES TO DEVELOP NEAR E AND S COASTS THIS AFTERNOON. MAIN CONCERN IS FOR AREAS OF DENSE FOG ON S COASTAL WATERS EARLY THIS MORNING AND AGAIN TONIGHT. IT IS ALSO POSSIBLE THAT DENSE FOG LINGERS ON WATERS S AND E OF NANTUCKET THROUGH DAY. INCREASING S WINDS EXPECTED SUN AS COLD FRONT APPROACHES FROM W AND COULD REACH 25 KT ON S COASTAL WATERS AS WELL AS NEAR MERRIMACK RIVER SUN AFTERNOON. SEAS WILL SLOWLY BUILD AND MAY REACH 5 FT S AND E OF CAPE COD AND ISLANDS. SCA MAY BE ISSUED LATER TODAY IF THESE TRENDS CONTINUE. OUTLOOK...SUNDAY NIGHT THROUGH THURSDAY... SUNDAY NIGHT INTO MONDAY... STRONG S/SWLY FLOW AROUND 25 KTS AHEAD OF A COLD FRNT /THRU THE WATERS BY MIDDAY MONDAY/ WILL GENERATE SWELL BEGINNING SUNDAY INTO SUNDAY NIGHT THAT WILL LINGER IN WAKE OF THE FRNT INTO MONDAY. EXPECT WAVE HEIGHTS OF 7-9 FT ALONG THE S/SE OUTER WATERS WITH 5 FT FOR THE S SHORE INNER HARBORS AND SOUNDS. SMALL CRAFT ADV WILL LIKELY BE NEEDED FOR THIS PD. MONDAY NIGHT INTO THURSDAY... HIGH PRES BUILDS ACROSS THE RGN RESULTING IN NWLY FLOW IN WAKE OF THE FRNT TO BECOME LGT AND VRB...GRADUALLY VEERING S/SWLY BY LATE TUE INTO WED. SEAS SHOULD DIMINISH DURING THE INITIAL PD. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...JWD/SIPPRELL NEAR TERM...BELK/JWD SHORT TERM...JWD LONG TERM...SIPPRELL AVIATION...BELK/JWD/SIPPRELL MARINE...JWD/SIPPRELL
Hazardous weather outlook, Aug 4, 3:24 AM EDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 324 AM EDT SAT AUG 4 2012 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-050730- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 324 AM EDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY NIGHT INTO EARLY MONDAY. GUSTY WINDS AND HEAVY DOWNPOURS ARE ANTICIPATED. LOCALIZED FLOODING IS A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-050730- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 324 AM EDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SIPPRELL
In the hours before
Special weather statement, Aug 4, 1:42 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
142 PM EDT SAT AUG 4 2012
MAZ002-041830-
WESTERN FRANKLIN MA-
142 PM EDT SAT AUG 4 2012
AT 138 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM PRODUCING TORRENTIAL DOWNPOURS AND SMALL HAIL
3 MILES WEST OF CHARLEMONT...OR ABOUT 10 MILES SOUTHEAST OF NORTH
ADAMS...DRIFTING SLOWLY TO THE EAST AT 5 MPH. DOPPLER RADAR
ESTIMATES THAT UP TO 1.5 INCHES OF RAIN HAS FALLEN FROM THIS STORM
IN THE PAST HOUR.
* SOME LOCATIONS AFFECTED INCLUDE...CHARLEMONT...ROWE AND HEATH.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. MINOR
STREET FLOODING PONDING OF WATER IN POOR DRAINAGE AREAS IS LIKELY.
&&
LAT...LON 4269 7297 4269 7296 4271 7295 4273 7281
4256 7279 4258 7297 4266 7296 4266 7299
4268 7299
FIELDSpecial weather statement, Aug 4, 1:57 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 157 PM EDT SAT AUG 4 2012 NHZ012-015-041845- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 157 PM EDT SAT AUG 4 2012 AT 155 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND LOCALLY HEAVY RAINFALL 3 MILES WEST OF LYNDEBOROUGH...OR ABOUT 13 MILES NORTHEAST OF JAFFREY...MOVING NORTHEAST AT 10 MPH. * SOME LOCATIONS AFFECTED INCLUDE...LYNDEBOROUGH...FRANCESTOWN...MONT VERNON AND NEW BOSTON. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. && LAT...LON 4306 7169 4290 7157 4287 7182 4293 7187 FIELD
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 1:17 PM EDT | Heat Advisory | BOX | Norfolk, Worcester | 3 hr |
| Aug 4, 1:42 PM EDT | Special Weather Statement | BOX | Franklin | 48 min |
| Aug 4, 1:53 PM EDT | Areal Flood Advisory | BOX | Franklin | 3 hr |
| Aug 4, 2:38 PM EDT | Flash Flood Warning | BOX | Franklin | 3 hr |
| Aug 4, 4:23 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampshire | 2 hr |
| Aug 4, 5:41 PM EDT | Special Weather Statement | BOX | Middlesex | 34 min |
| Aug 4, 5:43 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 47 min |
| Aug 4, 6:02 PM EDT | Areal Flood Advisory | BOX | Franklin, Middlesex, Worcester | 3 hr |
| Aug 4, 2:43 PM EDT | Special Weather Statement | BOX | Hillsborough | 32 min |
| Aug 4, 3:36 PM EDT | Special Weather Statement | BOX | Hillsborough | 39 min |
| Aug 4, 3:47 PM EDT | Severe Thunderstorm Warning | BOX | Hillsborough | 43 min |
| Aug 4, 3:59 PM EDT | Areal Flood Advisory | BOX | Hillsborough | 3 hr |
| Aug 4, 4:43 PM EDT | Areal Flood Advisory | BOX | Hillsborough | 3 hr |
| Aug 4, 5:06 PM EDT | Special Weather Statement | BOX | Hillsborough | 54 min |
| Aug 4, 5:28 PM EDT | Special Weather Statement | BOX | Hillsborough | 32 min |
| Aug 4, 7:07 PM EDT | Special Weather Statement | BOX | Hillsborough | 53 min |
Nearby
Special Weather Statements in New Hampshire, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.